Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 263, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 12, 2010, 3:46 PM CDT for Washington County, Illinois. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 12, 2010, 3:46 PM CDT (20:46 UTC)
- Expired
- Oct 12, 2010, 4:15 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Washington County, IL
The radar
The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 4:02 PM CDT | HAIL 0.88 | 2 Se Addieville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
344
WUUS53 KLSX 122046
SVRLSX
ILC189-122115-
/O.NEW.KLSX.SV.W.0263.101012T2046Z-101012T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
346 PM CDT TUE OCT 12 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 415 PM CDT
* AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR OKAWVILLE...OR 8 MILES WEST OF NASHVILLE...
AND MOVING SOUTH AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
CORDES...
ADDIEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3827 8940 3831 8962 3848 8955 3848 8952
3846 8948 3848 8946 3849 8938
TIME...MOT...LOC 2045Z 010DEG 2KT 3837 8952
WIND...HAIL <50MPH 1.00IN
$$
TILLY1 follow-up statement
857
WWUS53 KLSX 122113
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
413 PM CDT TUE OCT 12 2010
ILC189-122122-
/O.EXP.KLSX.SV.W.0263.000000T0000Z-101012T2115Z/
WASHINGTON IL-
413 PM CDT TUE OCT 12 2010
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY
WILL BE ALLOWED TO EXPIRE AT 415 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND WIND GUSTS TO 40 MPH ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3827 8940 3831 8962 3848 8955 3848 8952
3846 8948 3848 8946 3849 8938
TIME...MOT...LOC 2112Z 020DEG 5KT 3837 8946
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 2:20 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 12, 2:20 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 220 PM CDT TUE OCT 12 2010 .DISCUSSION... /220 PM CDT TUE OCT 12 2010/ SATELLITE DATA INDICATES CENTER OF H500 LO OVER NCNTRL AR AND IS MOVING SEWD. FOR THE TIME BEING...TWO AREAS OF VORTICITY APPEAR TO BE THE MAIN PLAYERS IN GENERATING PCPN...ONE JUST UPSTREAM TO THE SE FROM KSLO...AND THE OTHER NEAR KUNO JUST TO THE SW OF THE SWRN EDGE OF THE FA IN SERN MO. BELIEVE THAT AREAS IN-BETWEEN WILL FILL-IN SOMEWHAT LATER THIS AFTN AND CONTINUE THRU THE VERY EARLY EVENING HOURS TILL ABOUT 01Z OR SO. THUNDER THAT DOES FORM THIS AFTN SHOULD BE GONE BY 00Z WITH LOSS OF HEATING WITH CELLS THAT REMAIN IN THE DISSIPATING STAGE. MAY NEED TO MAKE SOME ADJUSTMENTS TO THE EARLY EVENING FCST BEFORE IT GOES TO PRESS. OTHERWISE...THE MAIN PCPN THREAT HEADING INTO LATER TONIGHT WILL COME IN THE WAKE OF A CDFNT LATE TONIGHT AND WEDNESDAY THANKS TO LEFTOVER MOISTURE AND SOME SHEARED AREAS OF VORTICITY. STRONGER LIFT FROM A SHORTWAVE WILL ARRIVE TOO LATE ON WEDNESDAY WITH MUCH OF THE MOISTURE ALREADY YANKED TO THE S TO PRODUCE LITTLE NET EFFECT. VERY DRY AIR WILL THEN RAPIDLY BUILD IN TO THE AREA BY WEDNESDAY EVENING RESULTING IN CLEAR SKIES HEADING INTO THE WEEKEND. WE WILL SEE SLIGHTLY BELOW NORMAL DAYTIME TEMPS OVER THE NEXT FEW DAYS THRU FRIDAY WITH ANOTHER CDFNT EXPECTED TO COME THRU THE AREA DRY ON THURSDAY NIGHT. FOR THE EXTENDED PERIOD (FRIDAY NIGHT - TUESDAY)...A RESURGENT H500 RIDGE WILL BRIEFLY DOMINATE THE WEEKEND BEFORE COLLAPSING INTO A VERY PROGRESSIVE ZONAL FLOW PATTERN FOR EARLY NEXT WEEK. AT THE SFC...THIS MEANS THAT WARMER SLY RETURN FLOW KICKS IN FULLY BY SATURDAY AND CONTINUES INTO SUNDAY AND MONDAY WITH A CDFNT SLIDING THRU EARLY NEXT WEEK THAT WILL BE STRONGER THAN THE PREVIOUS TWO FRONTS FROM THE PAST WEEK. THIS WILL GIVE US CLEAR SKIES AND ABOVE NORMAL TEMPS FOR SATURDAY AND SUNDAY WITH A TRANSITION DAY ON MONDAY FOLLOWED BY A BELOW NORMAL TEMP DAY ON TUESDAY. THERE IS SOME MODEL DIFFERENCES OF AROUND 12HRS ON THE TIMING OF THE CDFNT BUT NEARLY ALL NWP SOLNS CARRY THE CDFNT THRU BY THE BEGINNING OF TUESDAY TO FCST A COOLER DAY WITH SOME CONFIDENCE...ESPECIALLY GIVEN THE HIGHLY PROGRESSIVE NATURE OF THE MID LEVEL FLOW. SENSIBLE WX SHOULD BE LACKING UNTIL AT LEAST LATE MONDAY INTO TUESDAY WITH THE CDFNT EXPECTED TO MOVE THRU SOMETIME DURING THIS TIMEFRAME. TES && .AVIATION... /1212 PM CDT TUE OCT 12 2010/ UPPER LOW WILL SLOWLY MOVE SEWD. THERE IS A CHANCE OF SHRA AT UIN AND SUS THIS AFTERNOON. CAN NOT COMPLETELY RULE OUT TS AT SUS AND WILL LEAVE AS A CB GROUP FOR NOW. WINDS WILL GRADUALLY BECOME NLY THIS AFTERNOON INTO THE EVENING. WINDS WILL REMAIN LIGHT...BUT GRADUALLY INCREASE TO AROUND 12 KTS OVERNIGHT AND INTO THE MORNING. GUSTS TO AROUND 20 KTS ARE EXPECTED WED. CIGS WILL GRADUALLY LIFT WED AS THE COLD FRONT CONTINUES TO PUSH SOUTH. SPECIFICS FOR KSTL...VFR CONDITIONS EXPECTED TO CONTINUE THRU THE NEXT 30 HOURS. A FEW SHRA...AND PERHAPS TSRA...WILL BE POSSIBLE THIS AFTERNOON WITH DAYTIME HEATING. WINDS WILL GRADUALLY BECOME NLY AND INCREASE SPEED OVERNIGHT INTO WED MORNING. GUSTS TO AROUND 20 KTS ARE EXPECTED ON WED. CIGS WILL GRADUALLY LIFT WED AS THE COLD FRONT CONTINUES TO PUSH SOUTH. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 12, 3:05 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 305 PM CDT TUE OCT 12 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 305 PM CDT TUE OCT 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS EARLY THIS EVENING ACROSS PARTS OF CENTRAL...EAST CENTRAL...AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
In the hours before
Special weather statement, Oct 12, 2:25 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 225 PM CDT TUE OCT 12 2010 ILZ070-122015- MARION IL- 225 PM CDT TUE OCT 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 315 PM CDT... AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SALEM...MOVING WEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ODIN... SELMAVILLE... TONTI... TILLY
Special weather statement, Oct 12, 3:39 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 339 PM CDT TUE OCT 12 2010 ILZ074-122145- WASHINGTON IL- 339 PM CDT TUE OCT 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHINGTON COUNTY UNTIL 445 PM CDT... AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OKAWVILLE...OR 9 MILES WEST OF NASHVILLE... MOVING SOUTHWEST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LIVELY GROVE... VENEDY... CORDES... JOHANNISBURG... STONE CHURCH... ELKTON... OAKDALE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.